Wisconsin, 2011

Damaging Winds and Lightning Strike in Wisconsin, September 2, 2011

September 2, 2011 · NWS ARX · 23 events in 6 counties and zones

Severe thunderstorms produced damaging winds during the morning hours of September 2nd across portions of southwest and central Wisconsin. Law enforcement, trained spotters and National Weather Service employees reported numerous trees and power lines down from La Crosse, Trempealeau and Vernon counties eastward to Adams County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$349,000
Crop damage
$9,000
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Severe thunderstorms produced damaging winds during the morning hours of September 2nd across portions of southwest and central Wisconsin. Law enforcement, trained spotters and National Weather Service employees reported numerous trees and power lines down from La Crosse, Trempealeau and Vernon counties eastward to Adams County. Over 10,000 residents loss power and schools were either delayed for two hours or closed in these areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Sep 2, 1:30 AM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Sep 2, 1:30 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
230 AM CDT FRI SEP 2 2011

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

FORECAST CONCERNS FOCUS ON THE STORM THREAT OVER THE NEXT COUPLE
DAYS...THEN MUCH COOLER AIR FOR THE END OF THE WEEKEND.

THUNDERSTORMS CONTINUE TO SPARK OVER THE CENTRAL/NORTHERN PLAINS
EARLY THIS MORNING...AHEAD OF AN UPPER LEVEL SHORTWAVE TROUGH
DRIVING ACROSS THE WESTERN DAKOTAS //PER WATERVAPOR SATELLITE
IMAGERY//. AT THE SFC A FRONT RAN FROM THE MN ARROWHEAD SOUTHEAST
INTO NEB.

THIS SHORTWAVE TROUGH WILL CONTINUE ITS EASTWARD TRACK
TODAY...KEEPING THE BULK OF THE ITS ENERGY TO THE NORTH. THE TROUGH
WILL GIVE THE NORTHERN PORTION OF THE FRONT A PUSH EAST
THOUGH...TAKING ON A MORE WEST-EAST ORIENTATION ACROSS NORTHERN
IA/SOUTHERN WI BY LATE THIS AFTERNOON. SOME 2-D FRONTOGENETIC
FORCING AROUND THE BOUNDARY...WITH WEAK BUT PERSISTENT 925-700 MB
MOISTURE TRANSPORT INTO IT. THIS SHOULD BE ENOUGH TO CONTINUE/SPARK
SHOWERS/STORMS IN THE VICINITY OF THE BOUNDARY TODAY DESPITE DECENT
LOW LEVEL CAPPING INVERSION. TONIGHT...BOUNDARY WILL LIKELY CONTINUE
TO WAVER JUST TO THE SOUTH...WITH AN INCREASING LOW LEVEL JET AND
MOISTURE TRANSPORT INTO IT ALONG WITH AN UPPER LEVEL DISTURBANCE
SPINNING OUT OF THE CENTRAL PLAINS. WOULD EXPECT ANOTHER AREA OF
SHOWERS/STORMS TO BLOSSOM IN RESPONSE TO THIS FORCING. 1000-2500
J/KG OF MUCAPE AROUND AND NORTH OF THE BOUNDARY...WITH UP TO 40 KTS
OF 0-6 KM SHEAR INDICATED TODAY. TONIGHT 500-1000 J/KG OF CAPE IN
THE 1-6 KM LAYER WITH 30-40 KTS OF 0-6 KM SHEAR PERSISTING.
CERTAINLY SOME STORM ORGANIZATION WILL BE POSSIBLE...WITH THE
POTENTIAL FOR STRONG TO SEVERE STORMS. CONFIDENCE ISN/T HIGH IN
WHEN/WHERE THE GREATER THREAT WILL BE...WITH CONVECTION IN THE WEST
MOVING IN THIS MORNING...MODIFYING THE ATMOSPHERE AND ADDING AN
ELEMENT OF UNCERTAINTY. SITUATION WILL HAVE TO BE MONITORED CLOSELY
THROUGH THE DAY/NIGHT.

ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL BEAR DOWN ON THE UPPER
MISSISSIPPI RIVER VALLEY SATURDAY/SAT NIGHT...PUSHING ITS ASSOCIATED
SFC COLD FRONT WELL AHEAD OF IT AND ACROSS THE REGION DURING THE
DAY. THE 02.00Z GFS IS A BIT FASTER THAN THE NAM IN THIS STEAD. THIS
SYSTEM GIVES THE LINGERING FRONT A FURTHER PUSH SOUTH...BUT WOULD
ALSO BRING ANOTHER FOCUS FOR MORE SHOWERS/STORMS AS FRONTOGENETIC
FORCING ALONG THIS COLD FRONT INTERACTS WITH WEAK MOISTURE TRANSPORT
AND INSTABILITY. ENOUGH SHEAR TO FAVOR THE POTENTIAL FOR STORM
ORGANIZATION AND STRONG/SEVERE DEVELOPMENT. THIS RISK MIGHT BE
SHIFTED MORE EAST/SOUTH OF THE FORECAST AREA.

WINDS WILL PICK UP ON SUNDAY POST THE SYSTEM WITH WRAP AROUND
MOISTURE AROUND THE EXITING LOW LEADING TO MORE CLOUDS ACROSS THE
NORTH. MORE SIGNIFICANTLY WITH THIS SYSTEM IS THAT A STRONG SLUG OF
COLD AIR ADVECTION WILL LEAD TO TUMBLING TEMPS...DROPPING FROM 14 C
AT 850 MB AT 00Z SUN TO 7 C BY 00Z MON. LOOK FOR A MUCH COOLER END
TO THE EXTENDED HOLIDAY WEEKEND AS A RESULT WITH HIGHS IN THE 60S TO
NEAR 70 AND LOWS FALLING OFF INTO THE 40S BY MONDAY MORNING.

.LONG TERM...MONDAY THROUGH THURSDAY

GFS AND ECMWF IN GOOD AGREEMENT WITH AMPLIFYING A FRIDGE OVER THE
WEST COAST FOR NEXT WEEK...WHILE DEEPENING AN UPPER LEVEL TROUGH
OVER THE EAST COAST. HIGH PRESSURE WOULD BE THE MAIN WEATHER
INFLUENCE LOCALLY...RESULTING IN SEVERAL DRY DAYS WITH TEMPS NEAR
THE SEASONABLE NORMALS. THERE DOES LIE THE POTENTIAL FOR SOME
SHOWER/STORM CHANCES WED NIGHT AS A SHORTWAVE TROUGH SLIPS SOUTHEAST
ACROSS THE GREAT LAKES. THE GFS HAS MORE ENERGY WEST WHICH LEADS TO
A BETTER RAIN THREAT FOR THE UPPER MISSISSIPPI RIVER VALLEY. THE EC
HINTS THAT IT COULD ALL STAY EAST. WILL LEAN ON THE CONSENSUS
SOLUTION FOR THE DETAILS.

&&

.AVIATION...TODAY THROUGH TONIGHT

CURRENTLY WATCHING A COLD FRONT MOVING INTO FAR NORTHWEST WISCONSIN
THROUGH WESTERN IA. RADAR MOSAIC SHOWING SHRA/TS ACTUALLY OCCURRING
BEHIND THE FRONT CLOSER TO UPPER LEVEL SUPPORT.

THE COLD FRONT IS EXPECTED TO SLIDE SOUTHEAST THROUGH THE AREA THIS
MORNING WITH THAT POST-FRONTAL SHRA/TS ACTIVITY SPREADING INTO THE
KRST/KLSE TAF SITES...REACHING KRST AROUND 10Z AND KLSE BY 13Z. VFR
CONDITIONS EXPECTED WITHIN THIS SHRA/TS ACTIVITY THROUGH THIS
MORNING AND EARLY AFTERNOON. MODEL SOUNDINGS/BUFKIT THEN INDICATE
SOME LOWER MVFR STRATUS/STRATOCUMULUS LATER THIS AFTERNOON SPREADING
ACROSS THE TAF SITES IN COLD AIR ADVECTION...LASTING INTO TONIGHT.
FRONTAL BOUNDARY APPEARS TO STALL ACROSS SOUTHERN WI-CENTRAL IA
OVERNIGHT FOR CONTINUED SCATTERED SHRA/ISOLD T ACTIVITY. THERE ARE
INDICATIONS THAT VIS/CIG COULD EVEN FLIRT WITH IFR CONDITIONS AS THE
VERY MOIST LOWER BOUNDARY LAYER COOLS OVERNIGHT/AFTER MIDNIGHT. WILL
TAKE A CLOSER LOOK AT ALL THIS AND INCLUDE DETAILS WITH THE 02.12Z
TAF ISSUANCE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM... RIECK
AVIATION.......... DAS
Hazardous weather outlook, Sep 2, 3:15 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
415 AM CDT FRI SEP 2 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
415 AM CDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING...SOME OF WHICH
COULD BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL.

MORE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND
TONIGHT. THERE WOULD BE THE THREAT FOR STRONG...TO POSSIBLY SEVERE
THUNDERSTORMS WITH THIS ACTIVITY. LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAIN WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL PROVIDE THE FOCUS FOR MORE THUNDERSTORMS ON
SATURDAY. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH
THE HIGHER RISK OVER SOUTHERN WISCONSIN AND EASTERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. FURTHER
ACTIVATION COULD BE REQUESTED FOR LATER TODAY AND TONIGHT...
AND POSSIBLY SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

In the hours before

Local storm report, Sep 2, 5:31 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
631 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     TSTM WND DMG     OSAGE                   43.28N 92.81W
09/02/2011                   MITCHELL           IA   LAW ENFORCEMENT

            TREE DOWN ON HOUSE.

&&

ZT
Local storm report, Sep 2, 5:46 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
646 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     TSTM WND DMG     CHESTER                 43.49N 92.36W
09/02/2011                   HOWARD             IA   EMERGENCY MNGR

            SEVERAL POWER LINES DOWN

&&

ZT
Local storm report, Sep 2, 6:02 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
702 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     TSTM WND DMG     ST. ANSGAR              43.38N 92.92W
09/02/2011                   MITCHELL           IA   TRAINED SPOTTER

            8-10 INCH BRANCHES DOWN. ABOVE GROUND POOL FLIPPED OVER.

&&

ZT
Local storm report, Sep 2, 6:07 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
707 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     TSTM WND DMG     SPRING VALLEY           43.69N 92.39W
09/02/2011                   FILLMORE           MN   AMATEUR RADIO

            LARGE BRANCHES DOWN IN TOWN AND ONE TREE DOWN OVER COUNTY
            ROAD 1.

&&

SHEA
Local storm report, Sep 2, 6:09 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
709 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND GST     2 NE NEWBURG            43.59N 91.80W
09/02/2011  E60 MPH          FILLMORE           MN   TRAINED SPOTTER

            SEVERAL BRANCHES DOWN. OUTSIDE FURNITURE BLOWN AROUND.

&&

ZT
Local storm report, Sep 2, 6:15 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND GST     4 SW WINONA             44.01N 91.71W
09/02/2011  E60.00 MPH       WINONA             MN   TRAINED SPOTTER

&&

ZT

The radar

The La Crosse radar (KARX), 32 km away, was scanning. The volume nearest the first event began at 12:20 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Trempealeau

When
September 2, 6:22 AM CST
Where
Trempealeau County, 1.52 mi S of Centerville
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
44.048, -91.444

Several trees were blown down along State Highway 35 between Centerville and Trempealeau.

Thunderstorm Wind, Vernon

When
September 2, 6:24 AM CST
Where
Vernon County, 0.69 mi S of Stoddard
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
43.660, -91.220

Numerous trees were blown down with power outages in Stoddard and Genoa.

Thunderstorm Wind, La Crosse

When
September 2, 6:25 AM CST
Where
La Crosse County, 1.57 mi ENE of La Crosse
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
NWS Employee
Coordinates
43.805, -91.219

Several trees and power lines were blown down in the city of La Crosse. One tree went down on an apartment building on South 33rd Street with several trees down in the vicinity of the Shelby ball fields.

Lightning, Trempealeau

When
September 2, 6:25 AM CST to 8:25 AM CST
Where
Trempealeau County, 1.26 mi S of Centerville
Property damage
$150,000
Reported by
Newspaper
Coordinates
44.052, -91.449

A house was destroyed by a fire started by a lightning strike.

Thunderstorm Wind, Trempealeau

When
September 2, 6:26 AM CST
Where
Trempealeau County, 0.5 mi W of Galesville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
44.080, -91.360

An estimated 60 mile per hour wind gust occurred in Galesville.

Thunderstorm Wind, La Crosse

When
September 2, 6:26 AM CST
Where
La Crosse County, 0.16 mi WSW of (Lse)la Crosse Muni
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
43.879, -91.253

The automated weather observing equipment at the La Crosse Municipal airport measured a wind gust of 63 miles per hour. A 62 mph gust was also measured at the same time in Onalaska.

Thunderstorm Wind, Vernon

When
September 2, 6:27 AM CST
Where
Vernon County, 0.64 mi NNE of Chaseburg
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
43.659, -91.096

A roof was blown off a house in Chaseburg.

Thunderstorm Wind, La Crosse

When
September 2, 6:33 AM CST
Where
La Crosse County, 0.85 mi WSW of West Salem
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
43.896, -91.096

An estimated wind gust of 60 miles per hour occurred in West Salem.

Thunderstorm Wind, Vernon

When
September 2, 6:33 AM CST
Where
Vernon County, 0.5 mi E of Coon Vly
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
43.700, -91.010

Several trees and power lines were blown down in and near Coon Valley. Especially hit hard, was the Norskedalen Nature & Heritage Center where more than 20 trees went down and several windows were broken by wind blown walnuts.

Thunderstorm Wind, Vernon

When
September 2, 6:38 AM CST
Where
Vernon County, 2.56 mi NW of Bloomingdale
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.680, -90.810

An estimated wind gust of 70 miles per hour occurred three miles northeast of Westby which knocked down a pine tree and caused damaged to a house.

Thunderstorm Wind, Monroe

When
September 2, 6:43 AM CST
Where
Monroe County, 2.12 mi NNW of Portland
Measured
56 kt (64 mph) estimated gust
Crop damage
$9,000
Reported by
Public
Coordinates
43.800, -90.859

At least 31 apple trees were blown down at the Maple Ridge Orchard.

Thunderstorm Wind, Monroe

When
September 2, 6:47 AM CST
Where
Monroe County, 0.69 mi S of Cashton
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
43.740, -90.780

A tree was blown down on a home with other trees down on power lines on Newport Road near Cashton.

Thunderstorm Wind, Monroe

When
September 2, 6:48 AM CST
Where
Monroe County, 0.22 mi ESE of St Marys
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.799, -90.676

A tree was blown down on a mobile home three miles southwest of Norwalk.

Thunderstorm Wind, Monroe

When
September 2, 6:49 AM CST
Where
Monroe County, 3.83 mi E of Cataract
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
44.090, -90.754

An estimated 60 mph wind gust blew down several large trees along County Road I four miles east of Cataract.

Thunderstorm Wind, Monroe

When
September 2, 6:50 AM CST
Where
Monroe County, 3.08 mi ESE of St Marys
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.781, -90.625

Numerous jack pine trees were snapped off, a 14 inch diameter tree blown down, and a large oak tree split four miles south of Norwalk.

Thunderstorm Wind, Monroe

When
September 2, 6:52 AM CST
Where
Monroe County, 0.69 mi S of Wilton
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.810, -90.530

Trees were blown down on power lines causing power outages in Wilton.

Thunderstorm Wind, Monroe

When
September 2, 6:57 AM CST
Where
Monroe County, 0.69 mi N of Tomah
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.990, -90.500

An estimated 60 mile per hour wind gust occurred in Tomah.

Thunderstorm Wind, Monroe

When
September 2, 7:00 AM CST
Where
Monroe County, 0.65 mi S of Oakdale
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
43.961, -90.380

Large tree branches were blown down which caused siding and roof damage in Oakdale.

Thunderstorm Wind, Juneau

When
September 2, 7:13 AM CST to 7:17 AM CST
Where
Juneau County, 2.47 mi SSW of South Necedah to 2.03 mi NW of Necedah Hornsburg Ar
Measured
56 kt (64 mph) estimated gust
Property damage
$16,000
Reported by
Amateur Radio
Coordinates
43.988, -90.102

Numerous trees were blown down and other trees were snapped off from three miles southwest of Necedah to three miles southeast of Necedah.

Thunderstorm Wind, Juneau

When
September 2, 7:21 AM CST
Where
Juneau County, 3.26 mi WSW of Necedah Hornsburg Ar
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.944, -90.055

Several trees were blown down near Sandstone Estates with one falling on trailer.

Thunderstorm Wind, Adams

When
September 2, 7:23 AM CST
Where
Adams County, 4.82 mi SSE of Dellwood
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
43.908, -89.925

Several six inch diameter trees were blown down near Castle Rock Park.

Thunderstorm Wind, Adams

When
September 2, 7:25 AM CST
Where
Adams County, 0.69 mi N of Adams
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
43.960, -89.820

Trees and power lines were blown down across portions of Adams County. The downed trees blocked roadways and fell on top of homes and cars. According to the emergency manager, it appears that Preston Township in the central part of the county, was hit the hardest with downed trees.

Thunderstorm Wind, Adams

When
September 2, 7:27 AM CST
Where
Adams County, 3.37 mi N of Friendship
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Amateur Radio
Coordinates
44.018, -89.813

Trees and power lines were blown down four miles north of Friendship. One of these trees fell on a vehicle on State Highway 21 at the entrance of Roche-A-Cri State Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341627, 341692, 341629, 341871, 341628, 341630, 341689, 341631, 341703, 341660, 342007, 341849, 341852, 341841, 341843, 341850, 341845, 341853, 341858, 341855, 341861, 341863, 341862.